Alert archive / Alabama / Frost Advisories in 2011
Frost Advisory 5, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Oct 21, 2011, 3:59 AM CDT for 27 counties in Alabama. It took effect at Oct 22, 2011, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2011, 3:59 AM CDT (08:59 UTC)
- In effect from
- Oct 22, 2011, 2:00 AM CDT
- Expired
- Oct 22, 2011, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 27 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 60 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528 WWUS74 KBMX 210859 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 359 AM CDT FRI OCT 21 2011 ...COLD TEMPERATURES WILL CONTINUE THROUGH SATURDAY MORNING... .A COMBINATION OF AN UNSEASONABLY COLD AIRMASS AND LIGHT WINDS WILL CREATE CONDITIONS FOR FREEZING TEMPERATURES AND WIDESPREAD FROST ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA LATE TONIGHT AND ONCE AGAIN ON SATURDAY MORNING. A FEW LOCATIONS COULD OBSERVE THEIR COLDEST TEMPERATURES ON SATURDAY MORNING ACROSS THE NORTH...WITH TEMPERATURES BELOW FREEZING IN THE SHELTERED VALLEY LOCATIONS. PATCHY FROST WILL ONCE AGAIN BE POSSIBLE ON SUNDAY MORNING ACROSS THE NORTH...BUT WILL NOT BE AS WIDESPREAD. ALZ011>015-017>021-024-026-212100- /O.NEW.KBMX.FZ.W.0002.111022T0700Z-111022T1400Z/ /O.CON.KBMX.FZ.W.0001.000000T0000Z-111021T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...PELL CITY... MOODY 359 AM CDT FRI OCT 21 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. * TEMPERATURES...WILL RANGE FROM 30 TO 34 DEGREES FAHRENHEIT ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED IN SHELTERED VALLEYS. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ022-023-025-027>029-037-038-212100- /O.NEW.KBMX.FR.Y.0005.111022T0700Z-111022T1400Z/ /O.CON.KBMX.FZ.W.0001.000000T0000Z-111021T1400Z/ PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA- CHAMBERS- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...COLUMBIANA... PELHAM...ALABASTER...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE 359 AM CDT FRI OCT 21 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. * TEMPERATURES...WILL RANGE FROM 30 TO 34 DEGREES FAHRENHEIT ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED IN SHELTERED VALLEYS. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ALZ030>036-039>050-212100- /O.NEW.KBMX.FR.Y.0005.111022T0700Z-111022T1400Z/ /O.CON.KBMX.FR.Y.0004.000000T0000Z-111021T1400Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 359 AM CDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. * TEMPERATURES...WILL RANGE FROM 33 TO 36 DEGREES FAHRENHEIT. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
912 WWUS74 KBMX 211445 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 945 AM CDT FRI OCT 21 2011 ...COLD TEMPERATURES WILL CONTINUE THROUGH SATURDAY MORNING... .A COMBINATION OF AN UNSEASONABLY COLD AIR MASS AND LIGHT WINDS WILL CREATE CONDITIONS FOR FREEZING TEMPERATURES AND WIDESPREAD FROST ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA ONCE AGAIN LATE TONIGHT INTO SATURDAY MORNING. A FEW LOCATIONS COULD OBSERVE THEIR COLDEST TEMPERATURES ON SATURDAY MORNING ACROSS THE NORTH...WITH TEMPERATURES BELOW FREEZING IN THE SHELTERED VALLEY LOCATIONS. PATCHY FROST WILL ONCE AGAIN BE POSSIBLE ON SUNDAY MORNING ACROSS THE NORTH...BUT WILL NOT BE AS WIDESPREAD. ALZ011>015-017>021-024-026-212230- /O.CON.KBMX.FZ.W.0002.111022T0700Z-111022T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...PELL CITY... MOODY 945 AM CDT FRI OCT 21 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THE WARNED AREA IS GENERALLY ALONG AND NORTH OF A OF A VERNON... TO PINSON...TO HEFLIN LINE. * TEMPERATURES...WILL RANGE FROM 30 TO 34 DEGREES FAHRENHEIT ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED IN SHELTERED VALLEYS. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ022-023-025-027>050-212230- /O.CON.KBMX.FR.Y.0005.111022T0700Z-111022T1400Z/ PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...COLUMBIANA... PELHAM...ALABASTER...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 945 AM CDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * TEMPERATURES...WILL RANGE FROM 33 TO 36 DEGREES FAHRENHEIT. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 08/MNK
566 WWUS74 KBMX 212054 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 PM CDT FRI OCT 21 2011 ...COLD TEMPERATURES WILL CONTINUE THROUGH SATURDAY MORNING... .A COMBINATION OF AN UNSEASONABLY COLD AIR MASS AND LIGHT WINDS WILL CREATE CONDITIONS FOR FREEZING TEMPERATURES AND WIDESPREAD FROST ACROSS THE NORTH AND NORTHEAST PORTIONS OF CENTRAL ALABAMA ONCE AGAIN FOR THE PRE DAWN HOURS INTO SATURDAY MORNING. THE LOWEST READINGS WILL OCCUR IN THE SHELTERED VALLEY LOCATIONS. HOWEVER...FROST CONTINUE TO POSSIBLE ACROSS ALL OF CENTRAL ALABAMA FOR EARLY SATURDAY MORNING. ALZ027>029-037-038-221030- /O.UPG.KBMX.FR.Y.0005.111022T0700Z-111022T1400Z/ /O.EXA.KBMX.FZ.W.0002.111022T0700Z-111022T1400Z/ TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...TALLADEGA...SYLACAUGA...ASHLAND... ROANOKE...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE 354 PM CDT FRI OCT 21 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. THE WARNED AREA IS GENERALLY ALONG AND NORTH OF A VERNON...TO LEEDS... TO ALEXANDER CITY AND VALLEY LINE. THE FROST ADVISORY IS NO LONGER IN EFFECT FOR THESE AREAS AS IT HAS BEEN REPLACED BY THE FREEZE WARNING. * TEMPERATURES...WILL RANGE FROM 31 TO 34 DEGREES FAHRENHEIT ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED IN SHELTERED VALLEYS. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ011>015-017>021-024-026-221030- /O.CON.KBMX.FZ.W.0002.111022T0700Z-111022T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...PELL CITY... MOODY 354 PM CDT FRI OCT 21 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THE WARNED AREA IS GENERALLY ALONG AND NORTH OF A VERNON...TO LEEDS... TO ALEXANDER CITY AND VALLEY LINE. * TEMPERATURES...WILL RANGE FROM 30 TO 34 DEGREES FAHRENHEIT ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED IN SHELTERED VALLEYS. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ022-023-025-030>036-039>050-221030- /O.CON.KBMX.FR.Y.0005.111022T0700Z-111022T1400Z/ PICKENS-TUSCALOOSA-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...COLUMBIANA... PELHAM...ALABASTER...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 354 PM CDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * TEMPERATURES...WILL RANGE FROM 33 TO 36 DEGREES FAHRENHEIT. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 08/MNK
113 WWUS74 KBMX 220952 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 452 AM CDT SAT OCT 22 2011 ...COLD TEMPERATURES WILL CONTINUE THROUGH SUNDAY MORNING... .A COMBINATION OF AN UNSEASONABLY COLD AIR MASS AND LIGHT WINDS WILL CREATE CONDITIONS FOR FREEZING TEMPERATURES AND WIDESPREAD FROST ACROSS THE NORTH AND EASTERN PORTIONS OF CENTRAL ALABAMA THIS MORNING. THE LOWEST READINGS WILL OCCUR IN THE SHELTERED VALLEY LOCATIONS. HOWEVER...FROST CONTINUES TO POSSIBLE ACROSS ALL OF CENTRAL ALABAMA THIS MORNING. OVERNIGHT SATURDAY NIGHT INTO SUNDAY MORNING...TEMPERATURES WILL NOT BE QUITE AS COLD ACROSS CENTRAL ALABAMA...HOWEVER AREAS OF FROST WILL STILL BE POSSIBLE ACROSS THE NORTHEASTERN PORTIONS OF THE AREA. A FEW SHELTERED LOCATIONS MAY APPROACH FREEZING ON SUNDAY MORNING...BUT THOSE SITES WOULD BE ISOLATED. ALZ017>021-024-026>029-037-038-221600- /O.NEW.KBMX.FR.Y.0006.111023T0700Z-111023T1400Z/ /O.CON.KBMX.FZ.W.0002.000000T0000Z-111022T1400Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...BIRMINGHAM...HOOVER...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE 452 AM CDT SAT OCT 22 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CONTINUED A FREEZE WARNING THROUGH 9 AM SATURDAY AND ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY. * TEMPERATURES...WILL RANGE FROM 30 TO 33 DEGREES FAHRENHEIT ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED IN SHELTERED VALLEYS THIS MORNING. READINGS ON SUNDAY MORNING WILL RANGE FROM 33 TO 37 NORTH AND EAST OF A LINE FROM BLOUNTSVILLE...TO CENTREVILLE...TO TALLASSEE...TO OPELIKA. A FEW SHELTERED VALLEYS NORTH OF INTERSTATE 20 WILL BE THE COLDEST. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ALZ011>015-221400- /O.CON.KBMX.FZ.W.0002.000000T0000Z-111022T1400Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER 452 AM CDT SAT OCT 22 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...WILL RANGE FROM 30 TO 34 DEGREES FAHRENHEIT ACROSS THE WARNED COUNTIES...WITH THE LOWEST READINGS EXPECTED IN SHELTERED VALLEYS. AREAS WEST OF A LINE FROM BLOUNTSVILLE... TO CENTREVILLE SHOULD REMAIN HIGHER THAN 36 DEGREES SUNDAY MORNING. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ025-034>036-043-047-221600- /O.NEW.KBMX.FR.Y.0006.111023T0700Z-111023T1400Z/ /O.CON.KBMX.FR.Y.0005.000000T0000Z-111022T1400Z/ SHELBY-BIBB-CHILTON-COOSA-ELMORE-LEE- INCLUDING THE CITIES OF...COLUMBIANA...PELHAM...ALABASTER... CENTREVILLE...CLANTON...ROCKFORD...WETUMPKA...TALLASSEE... AUBURN...OPELIKA 452 AM CDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY. * TEMPERATURES...WILL RANGE FROM 33 TO 36 DEGREES FAHRENHEIT. READINGS ON SUNDAY MORNING WILL RANGE FROM 33 TO 37 NORTH AND EAST OF A LINE FROM BLOUNTSVILLE...TO CENTREVILLE...TO TALLASSEE...TO OPELIKA. A FEW SHELTERED VALLEYS NORTH OF INTERSTATE 20 WILL BE THE COLDEST. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ALZ022-023-030>033-039>042-044>046-048>050-221400- /O.CON.KBMX.FR.Y.0005.000000T0000Z-111022T1400Z/ PICKENS-TUSCALOOSA-SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS- AUTAUGA-LOWNDES-MONTGOMERY-MACON-BULLOCK-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...LIVINGSTON... EUTAW...GREENSBORO...MOUNDVILLE...MARION...DEMOPOLIS...LINDEN... SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...PHENIX CITY...TROY...EUFAULA 452 AM CDT SAT OCT 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...WILL RANGE FROM 33 TO 36 DEGREES FAHRENHEIT. AREAS SOUTH OF A LINE FROM CENTREVILLE...TO TALLASSEE...TO OPELIKA SHOULD REMAIN HIGHER THAN 36 DEGREES SUNDAY MORNING. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES AND MAY SUFFER FROST DAMAGE AND COULD BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 20, 11:42 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Oct 20, 11:42 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1142 PM CDT THU OCT 20 2011 .UPDATE... 06Z AVIATION. && .DISCUSSION... NOW THAT SKIES ARE CLEAR AND WINDS HAVE SUBSIDED...EXPECT TEMPERATURES TO DROP INTO THE 30S FOR ALL OF CENTRAL ALABAMA TONIGHT. A FEW LOCATIONS ALONG THE NORTHERN HALF PORTIONS OF THE FORECAST AREA WILL DROP TO EITHER AT...OR SLIGHTLY BELOW FREEZING. IN ADDITION...FROST WILL BE WIDESPREAD BY SUNRISE TOMORROW. FORECAST WISE...SEE NO REASON TO MAKE ANY CHANGES AT THIS TIME. TEMPERATURES ARE RIGHT ON TARGET. WILL RESEND ZONES MAINLY TO REFRESH WORDING. 10/ARM && .AVIATION... 06Z TAF DISCUSSION. VFR CONDITIONS WILL PREVAIL THRU THE PERIOD. WITH SFC HIGH PRESSURE BUILDING INTO THE REGION...EXPECT CLEAR SKIES AND DRY CONDITIONS. WINDS ON FRIDAY WILL BE OUT OF THE NW AROUND 5 TO 10 KTS. NOTE...THE NATIONAL WEATHER SERVICE HAS BEGUN SEASONAL TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN TALLADEGA... ALABAMA. THE FORECASTS WILL LAST THROUGH AT LEAST THE 26TH OF OCTOBER. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...KASN TAF WILL HAVE AMD NOT SKED AT THE END. 19 && .BMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 9 AM CDT FRIDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CHILTON...COOSA... DALLAS...ELMORE...GREENE...HALE...LEE...LOWNDES...MACON... MARENGO...MONTGOMERY...PERRY...PIKE...RUSSELL...SUMTER. FREEZE WARNING FROM 2 AM TO 9 AM CDT FRIDAY FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHAMBERS...CHEROKEE...CLAY... CLEBURNE...ETOWAH...FAYETTE...JEFFERSON...LAMAR...MARION... PICKENS...RANDOLPH...SHELBY...ST. CLAIR...TALLADEGA... TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Oct 20, 7:03 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 703 PM CDT THU OCT 20 2011 ALZ011>015-017>050-220003- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 703 PM CDT THU OCT 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. FREEZING TEMPERATURES ARE POSSIBLE IN AREAS NEAR AND NORTH OF A LINE FROM ALICEVILLE TO SYLACAUGA TO VALLEY. OVERNIGHT LOWS IN THESE LOCATIONS ARE EXPECTED TO DROP INTO THE LOWER 30S WITH MOST OF THE SHELTERED VALLEYS EXPERIENCING FREEZING CONDITIONS FOR A FEW HOURS IN THE MORNING. PATCHY FROST IS ALSO POSSIBLE AREA WIDE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. COLD TEMPERATURES ARE EXPECTED AGAIN FRIDAY NIGHT AND EARLY SATURDAY MORNING WITH 30S EXPECTED AREA WIDE. ISOLATED AREAS ACROSS CENTRAL ALABAMA MAY SEE TEMPERATURES DROP BRIEFLY TO FREEZING WITH ADDITIONAL WIDE SPREAD FROST POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:59 AM CDT | Freeze Warning | BMX | Blount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 11 more | 29 hr |
Nearby
Frost Advisories in Alabama, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.